Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Blacksburg, VA

June 12, 2012Appomattox County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 12, 2012, 7:26 PM EDT for Appomattox County, Campbell County, Virginia. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 7:26 PM EDT (23:26 UTC)
Expired
Jun 12, 2012, 8:30 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Appomattox County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:43 PM EDTTSTM WND DMG5 Ssw Bent Creek, VATREE DOWN ON OAKVILLE ROAD
Jun 12, 8:21 PM EDTTSTM WND DMG4 Ese Rustburg, VATREE DOWN ON BEAR CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS51 KRNK 122326
SVRRNK
VAC011-031-130030-
/O.NEW.KRNK.SV.W.0120.120612T2326Z-120613T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA

* UNTIL 830 PM EDT.

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR CONCORD...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  SPRING MILLS...
  MIKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3714 7898 3738 7909 3749 7886 3725 7870
TIME...MOT...LOC 2326Z 350DEG 11KT 3731 7897

$$

RCS
2 follow-up statements
184 
WWUS51 KRNK 122351
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT TUE JUN 12 2012

VAC011-031-130030-
/O.CON.KRNK.SV.W.0120.000000T0000Z-120613T0030Z/
CAMPBELL VA-APPOMATTOX VA-
751 PM EDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN CAMPBELL AND WESTERN APPOMATTOX COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING MILLS...OR NEAR 
CONCORD...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  SPRING MILLS...
  MIKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3714 7898 3738 7909 3749 7886 3725 7870
TIME...MOT...LOC 2351Z 356DEG 6KT 3728 7897

$$

RCS
629 
WWUS51 KRNK 130026
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE JUN 12 2012

VAC011-031-130035-
/O.EXP.KRNK.SV.W.0120.000000T0000Z-120613T0030Z/
CAMPBELL VA-APPOMATTOX VA-
826 PM EDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMPBELL AND
WESTERN APPOMATTOX COUNTIES EXPIRES AT 830 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED 
TO EXPIRE AT 830 PM. HOWEVER...A FLASH FLOOD WARNING IS STILL IN 
EFFECT UNTIL 215 AM.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3714 7898 3738 7909 3749 7886 3725 7870
TIME...MOT...LOC 0025Z 356DEG 6KT 3722 7897

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:16 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 12, 3:16 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE APPALACHIANS AND INTO THE
PIEDMONT OF VIRGINIA AND NORTH CAROLINA OVERNIGHT. THE CENTER OF A
LARGE AREA OF HIGH PRESSURE...WITH MUCH DRIER AIR...WILL MOVE
ACROSS THE GREAT LAKES AND INTO NEW ENGLAND TOMORROW AND TOMORROW
NIGHT. NORTHEASTERLY SURFACE WINDS LATE THIS WORK WEEK WILL
PROVIDE AN ABUNDANT SUPPLY OF COOLER MORE COMFORTABLE AIR TO END
THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 249 PM EDT TUESDAY...

A VERY WARM AND HUMID AIRMASS REMAINS IN PLACE WITH DEWPOINTS NEAR
70F EVEN WITH SOME HEATING THIS AFTERNOON THANKS TO A BROKEN SKY.
AT THIS HOUR...SOUPY AIR STRETCHES JUST WEST OF THE OHIO
RIVER...SO STORMS WILL INCREASE AS THE BOUNDARY NEARS THE MTNS OF
WEST VIRGINIA...BECOMING MORE WIDESPREAD ACROSS VA/NC AFTER
DINNERTIME INTO THE EARLY EVENING. ALTHOUGH STORMS ARE
MOVING...THEY WILL NOT HAVE TO BE OVER ANY COUNTY VERY LONG TO PUT
DOWN GOOD RAINFALL AMOUNTS...CONSIDERING HIGH RAINFALL RATES. 1HR
FFG AROUND 1.5" LOOKS A LITTLE HIGH CONSIDERING SOME 3" AMOUNTS
LAST NIGHT ACROSS PATRICK/HENRY COUNTY VA AND ALONG THE BORDER OF
SURRY/YADKIN COUNTY NC. CAN'T RULE OUT A STRONG STORM...ALTHOUGH
THIS APPEARS LESS LIKELY CONSIDERING A MOISTURE LOADED SOUNDING.
FRONT FIGURES TO CLEAR THE REGION BY DAWN...AND ALTHOUGH SOME WIND
WILL REMAIN...WET GROUND AND BROKEN SKY WILL LIKELY LEAD TO
WIDESPREAD FOG. NOT MUCH COLD AIR BEHIND THIS BOUNDARY AS H85
TEMPS ARE SIMILAR TO CURRENT VALUES. DEWPOINTS THOUGH FALLING INTO
THE 50S WILL ALLOW MORE EFFICIENT HEATING OF LLVLS SUCH THAT MAX T
WILL BE AT LEAST A FEW DEGREES WARMER THAN TODAY. SOME HIGHER
THETA E AIR POOLS ACROSS NW NC WEDNESDAY AFTERNOON...AND WITH
WINDS VEERING SOME SURFACE CONVERGENCE WILL EXIST IN THE NC HIGH
COUNTRY...SO JUST WENT WITH AN ISOLATED STORM THERE LATE DAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 200 PM EDT TUESDAY...

HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. WE
ARE ANTICIPATING DRY WEATHER AND A SLIGHT COOL DOWN TO NEAR NORMAL
TEMPERATURES. THERE MAY BE ENOUGH LINGERING MOISTURE ON THE BACKSIDE
OF THE COLD FRONT FOR SOME ISOLATED SHOWERS ACROSS THE NORTHERN
MOUNTAINS OF NORTH CAROLINA. GUIDANCE IS PAINTING SOME LIGHT
PRECIPITATION MOVING ONSHORE WITHIN THE NORTHEAST FLOW BEHIND THE
FRONT. GUIDANCE HAS BEEN HINTING AT THIS FOR A COUPLE OF DAYS...BUT
IN MOST CASES...KEEPS THE PRECIPITATION EAST OF THE FORECAST AREA.
WILL DO LIKEWISE TODAY.

BY FRIDAY...THE CENTER OF THE HIGH WILL BE LOCATED SUCH THAT THE
CLOCKWISE FLOW AROUND IT WILL TAKE ON AN NE-E FLOW INTO THE
REGION...TAPPING ATLANTIC MOISTURE IN DOING SO. WE BELIEVE THAT
ENOUGH MOISTURE WILL WORK ITS WAY INTO THE NORTHERN MOUNTAINS AND
FOOTHILLS OF NORTH CAROLINA AND NEIGHBORING SECTIONS OF SOUTHWEST
VIRGINIA FOR SOME ISOLATED DIURNAL SHOWERS OR STORMS TO DEVELOP WITH
DRY CONDITIONS ELSEWHERE. TEMPERATURES AGAIN WILL BE NEAR NORMAL FOR
THIS TIME OF YEAR.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 1100 AM EDT TUESDAY...

FRIDAY NIGHT INTO THE WEEKEND...THE OVERALL PATTERN ACROSS THE
COUNTRY WILL BE ONE OF A BUILDING UPPER RIDGE OVER THE MISSISSIPPI
VALLEY...ALL WHILE AN UPPER LOW IS ACROSS THE WESTERN ATLANTIC.
CLOSER TO THE SURFACE...A RIDGE OF HIGH PRESSURE WILL BE CENTERED
OVER THE CENTRAL APPALACHIANS. THIS PATTERN WILL LEAVE THE REGION
NOT COMPLETELY CAPPED GIVE THE UPPER RIDGE...AND THUS WARMEST 700 MB
TEMPS...WILL BE TO OUR WEST. ONSHORE FLOW OFF THE ATLANTIC WILL BE
THE RULE ON THE SOUTH SIDE OF THE CENTER OF THE SURFACE HIGH. THE
RESULT WILL BE LOW LEVEL MOISTURE BEING ADVECTED UPSLOPE ACROSS THE
BLUE RIDGE...ALONG WITH DIURNAL HEATING THAT WILL NOT EXPERIENCE A
SIGNIFICANT CAPPING INVERSION. WE ARE EXPECTING DAILY LATE AFTERNOON
AND EARLY EVENING SHOWERS AND STORMS ACROSS PRIMARILY THE NORTHERN
MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA...AND NEIGHBORING PORTIONS
OF SOUTHWEST VIRGINIA NEAR THE CREST OF THE BLUE RIDGE WILL SEE SOME
ISOLATED SHOWERS AND THUNDERSTORMS...ALTHOUGH THE INSTABILITY
PARAMETERS WILL FAVOR MORE SHOWERS THAN STORMS.

AS WE HEAD INTO EARLY NEXT WEEK...THE BIGGEST CHANGE IN OUR WEATHER
PATTERN WILL COME FROM THE WESTERN ATLANTIC LOW APPROACHING THE
COAST SOMEWHERE BETWEEN SOUTH CAROLINA AND VIRGINIA. MODEL GUIDANCE
VARIES IN THIS REGARD. HOWEVER...THE OVERALL TREND OF EACH MODEL IS
THE SAME. WITH THE APPROACH OF THE LOW...THE INCREASED UPPER LEVEL
DYNAMICS WILL ENHANCE AND EXPAND THE COVERAGE OF THE SHOWERS AND
STORMS ACROSS THE REGION. SHOWERS WILL BECOME MORE PREVALENT IN
AREAS EAST OF THE CREST OF THE BLUE RIDGE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 130 PM EDT TUESDAY...

SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS
A COLD FRONT MOVES ACROSS WEST VA TONIGHT. APPEARS AS THOUGH
STRONGEST STORMS WILL RESIDE IN THE LYH/DAN CORRIDOR...BRIEFLY
REDUCING VIS/CIG TO IFR CONDS. NW WINDS MAY BE ENOUGH TO PREVENT
WIDESPREAD LIFR VIS TONIGHT...ALTHOUGH IFR VIS/CIG ARE POSSIBLE AT
EACH TERMINAL WITH MOIST GROUND.

THE AIRMASS WILL BECOME INCREASINGLY DRIER AND COOLER AS HIGH
PRESSURE MOVES INTO NEW ENGLAND AND WEDGES DOWN THE APPALACHIANS
INTO THIS WEEKEND. HOWEVER...THIS WILL BE A DRY WEDGE...SO FOR NOW
ONLY EXPECTING BOUTS OF VALLEY LIFR/IFR FOG AT LWB...AND POSSIBLY
ALSO DAN/BCB/LYH TOMORROW NIGHT...OVER THE NEXT SEVERAL MORNINGS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH ISSUED FOR THIS AFTERNOON AND THIS EVENING FOR
SOUTHERN BLUE RIDGE AND PARTS OF NW NC. HEAVIEST RAIN FELL ALONG
THE BORDER OF SURRY AND YADKIN COUNTIES OVER THE PAST 24 HOURS.
ALSO AROUND 3 INCHES OF RAIN IN PATRICK/HENRY COUNTY VIRGINIA.

&&

.EQUIPMENT...
HALIFAX AND WYTHEVILLE NOAA WEATHER RADIO IS CURRENTLY OFF THE
AIR DUE TO A PHONE LINE FAILURE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ016-017-
     032-033-043.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ003-004-
     019-020.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...KM
SHORT TERM...DS
LONG TERM...DS
AVIATION...KM
HYDROLOGY...KM
EQUIPMENT...KM
Hazardous weather outlook, Jun 12, 11:37 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT TUE JUN 12 2012

NCZ001-002-005-006-018-VAZ007-009>015-018>020-022>024-034-035-
044>047-058-059-WVZ042>045-131545-
ASHE-ALLEGHANY NC-ROCKINGHAM-CASWELL-WATAUGA-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1137 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT.
A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR
HAIL. IN ADDITION...HEAVY RAINS COULD CAUSE ISOLATED
FLOODING...ESPECIALLY ALONG EITHER SIDE OF THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ016-017-032-033-043-131545-
SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
1137 AM EDT TUE JUN 12 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT.
A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR
HAIL. IN ADDITION...HEAVY RAINS COMBINED WITH A SATURATED GROUND COULD
CAUSE FLOODING...ESPECIALLY NEAR THE YADKIN RIVER AND ALONG NEAR
THE SPINE OF THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 6:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT TUE JUN 12 2012

VAZ047-122345-
BUCKINGHAM VA-
643 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 639 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF DILLWYN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BUCKINGHAM AROUND 655 PM...DILLWYN AROUND 705
PM AND SHEPPARDS AROUND 725 PM.

LAT...LON 3747 7837 3734 7846 3733 7849 3733 7852
      3734 7853 3764 7874 3774 7855 3752 7833

RCS
Special weather statement, Jun 12, 6:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT TUE JUN 12 2012

VAZ035-046-122345-
AMHERST VA-APPOMATTOX VA-
651 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND APPOMATTOX
COUNTIES...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
AMHERST...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RIVERVILLE AROUND 720 PM...BENT CREEK AROUND
735 PM AND OAKVILLE AROUND 745 PM.

LAT...LON 3742 7868 3733 7891 3759 7904 3763 7894
      3756 7890 3754 7882

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:28 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville62 min
Jun 12, 10:41 AM EDTFlash Flood WatchRNKCarroll, Floyd, Franklin, Henry, Patrick, City of Galax and 1 more13 hr
Jun 12, 6:43 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jun 12, 6:51 PM EDTSpecial Weather StatementRNKAppomattox54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.